Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Kramer, Linus

IMPACT FACTOR 2017: 0.581

CiteScore 2017: 0.53

SCImago Journal Rank (SJR) 2017: 0.778
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.45

See all formats and pricing
More options …
Volume 20, Issue 2


On asymorphisms of groups

Igor Protasov / Serhii Slobodianiuk
Published Online: 2016-09-14 | DOI: https://doi.org/10.1515/jgth-2016-0038


Let G, H be groups and let κ be a cardinal. A bijection f:GH is called an asymorphism if, for any X[G]<κ, Y[H]<κ, there exist X[G]<κ, Y[H]<κ such that for all xG and yH, we have f(Xx)Yf(x), f-1(Yy)Xf-1(y). For a set S, [S]<κ denotes the set {SS:|S|<κ}. Let κ and γ be cardinals such that 0<κγ. We prove that any two Abelian groups of cardinality γ are κ-asymorphic, but the free group of rank γ is not κ-asymorphic to an Abelian group provided that either κ<γ or κ=γ and κ is a singular cardinal. It is known [9] that if γ=κ and κ is regular, then any two groups of cardinality κ are κ-asymorphic.


  • [1]

    Banakh T., Cencelj M., Repovš R. and Zarichnyi I., Coarse classification of Abelian groups and amenable shift-homogeneous mentric spaces, Q. J. Math. 65 (2014), 1127–1144. Google Scholar

  • [2]

    Banakh T., Higes J. and Zarichnyi M., The coarse classification of countable abelian groups, Trans. Amer. Math. Soc. 362 (2010), 4755–4780. Google Scholar

  • [3]

    Dikranjan D. and Zava N., Some categorical aspects of coarse spacaes and balleans, Topology Appl., to appear. Google Scholar

  • [4]

    Dranishnikov A. and Smith J., Asymptotic dimensions of discrete groups, Fundam. Math. 189 (2006), 27–34. Google Scholar

  • [5]

    de la Harpe P., Topics in Geometric Group Theory, University Chicago Press, Chicago, 2000. Google Scholar

  • [6]

    Protasov I. V., Morphisms of ball structures of groups and graphs, Ukr. Mat. Zh. 53 (2002), 847–855. Google Scholar

  • [7]

    Protasov I. and Banakh T., Ball structures and colorings of groups and graphs, Math. Stud. Monogr. Ser. 11, VNTL, Lviv, 2003. Google Scholar

  • [8]

    Protasov I. V. and Protasova O. I., Sketch of group balleans, Mat. Stud. 22 (2004), 10–20. Google Scholar

  • [9]

    Protasov I. V. and Tsvietkova A., Decomposition of cellular balleans, Topology Proc. 36 (2010), 77–83. Google Scholar

  • [10]

    Protasov I. and Zarichnyi M., General Asymptology, Math. Stud. Monogr. Ser. 12, VNTL, Lviv, 2007. Google Scholar

  • [11]

    Roe J., Lectures on coarse geometry, Univ. Lecture Series 31, American Mathematical Society, Providence, 2003. Google Scholar

  • [12]

    Smith J., On asymptotic dimension of countable Abelian groups, Q. J. Math. 65 (2014), 1127–1144. Google Scholar

About the article

Received: 2016-02-26

Revised: 2016-08-11

Published Online: 2016-09-14

Published in Print: 2017-03-01

Citation Information: Journal of Group Theory, Volume 20, Issue 2, Pages 393–399, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgth-2016-0038.

Export Citation

© 2017 by De Gruyter.Get Permission

Comments (0)

Please log in or register to comment.
Log in